Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 8, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Dec 4, 2007, 3:38 AM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Dec 4, 2007, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 3:38 AM CST (09:38 UTC)
- In effect from
- Dec 4, 2007, 12:00 PM CST
- Expired
- Dec 5, 2007, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 040938 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 338 AM CST TUE DEC 4 2007 ...ACCUMULATING SNOW TODAY AND TONIGHT... .LOW PRESSURE WILL TRACK FROM THE NORTHERN PLAINS INTO WESTERN IOWA THIS EVENING...AND THEN INTO CENTRAL ILLINOIS OVERNIGHT. THIS WILL SPREAD SNOW ACROSS THE AREA BY THIS AFTERNOON AND THEN LAST INTO THE PRE-DAWN HOURS WEDNESDAY BEFORE TAPERING OFF. IT APPEARS THE HEAVIEST ACCUMULATING SNOW WILL OCCUR FROM LATE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS WITH THE HEAVIEST SNOW AXIS EXTENDING FROM NEAR LAKE CITY MINNESOTA THROUGH LA CROSSE...TO NEAR BOSCOBEL AND PLATTEVILLE. IN THIS AXIS...ANYWHERE FROM 4 TO 6 INCHES OF SNOW IS POSSIBLE. LIGHTER AMOUNTS IN THE 3 TO 4 INCH RANGE ARE EXPECTED EITHER SIDE OF THIS AXIS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041745- /O.NEW.KARX.SN.Y.0008.071204T1800Z-071205T0900Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 338 AM CST TUE DEC 4 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY. SNOW WILL DEVELOP AND OVERSPREAD THE AREA BY THIS AFTERNOON AND THEN LAST INTO THE PRE-DAWN HOURS WEDNESDAY BEFORE TAPERING OFF. AN AXIS OF 4 TO 6 INCHES OF SNOWFALL IS POSSIBLE FROM LAKE CITY MINNESOTA THROUGH LA CROSSE...TO NEAR BOSCOBEL AND PLATTEVILLE. LIGHTER AMOUNTS IN THE 3 TO 4 INCH RANGE ARE EXPECTED EITHER SIDE OF THIS AXIS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DAS WEATHER.GOV/LACROSSE
8 follow-up statements
000 WWUS43 KARX 041751 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1151 AM CST TUE DEC 4 2007 ...ACCUMULATING SNOW STARTING TO FALL ACROSS THE AREA... .LOW PRESSURE SYSTEM...CURRENTLY LOCATED OVER THE DAKOTAS...WILL MOVE SOUTHEAST ACROSS SOUTHEAST SOUTH DAKOTA AND WESTERN IOWA THIS AFTERNOON...AND NORTHEAST MISSOURI AND CENTRAL ILLINOIS TONIGHT. THIS LOW PRESSURE SYSTEM WILL PRODUCE 1 TO 3 INCHES OF SNOW ACROSS THE AREA THIS AFTERNOON...AND ANOTHER 1 TO 3 INCHES TONIGHT. AT THIS TIME...THE HEAVIEST SNOW ACCUMULATIONS WILL BE FOUND FROM ALONG THE MISSISSIPPI RIVER EAST TO THE INTERSTATE 94 CORRIDOR. SNOW AMOUNTS IN THESE AREA WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-050200- /O.CON.KARX.SN.Y.0008.071204T1800Z-071205T0900Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1151 AM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... SNOW WILL FALL ACROSS THE AREA THIS AFTERNOON. 2 TO 3 INCHES WILL LIKELY FALL FROM ALONG THE MISSISSIPPI RIVER TO THE INTERSTATE 94 CORRIDOR. MEANWHILE 1 TO 2 INCHES WILL FALL ACROSS THE REMAINDER OF THE AREA. ANOTHER 1 TO 3 INCHES OF SNOW IS EXPECTED TO FALL ACROSS THE AREA TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS43 KARX 042022 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 222 PM CST TUE DEC 4 2007 ...ACCUMULATING SNOW CONTINUES TO FALL ACROSS THE AREA... .A LOW PRESSURE SYSTEM...CURRENTLY LOCATED OVER SOUTHEAST SOUTH DAKOTA...WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN IOWA THIS AFTERNOON...AND NORTHEAST MISSOURI AND CENTRAL ILLINOIS TONIGHT. SURFACE OBSERVATIONS AND RADAR INDICATE THAT SNOW RATES OF A HALF INCH TO ONE INCH ARE CURRENTLY FALLING FROM ALONG THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO BOSCOBEL WISCONSIN. IT STILL LOOKS LIKE THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM ALONG THE MISSISSIPPI RIVER EAST TO THE INTERSTATE 94 CORRIDOR. TOTAL SNOWFALL AMOUNTS IN THESE AREA WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-050430- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 222 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... BETWEEN ONE AND TWO INCHES OF SNOW WILL LIKELY FALL FROM ALONG THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO BOSCOBEL WISCONSIN BY 4 PM. ELSEWHERE SNOW AMOUNTS WILL BE GENERALLY LESS THAN INCH DURING THIS TIME PERIOD. IT STILL LOOKS LIKE THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM ALONG THE MISSISSIPPI RIVER EAST TO THE INTERSTATE 94 CORRIDOR. TOTAL SNOWFALL AMOUNTS IN THESE AREA WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS43 KARX 042138 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 338 PM CST TUE DEC 4 2007 ...ACCUMULATING SNOW WILL CONTINUE TO FALL ACROSS TONIGHT... .A LOW PRESSURE SYSTEM...CURRENTLY LOCATED OVER SOUTHEAST SOUTH DAKOTA...WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN IOWA LATE THIS AFTERNOON...AND NORTHEAST MISSOURI AND CENTRAL ILLINOIS TONIGHT. SURFACE OBSERVATIONS AND RADAR INDICATE THAT SNOW RATES OF A HALF INCH TO ONE INCH ARE CURRENTLY FALLING FROM ALONG THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM KASSON MINNESOTA TO STRAWBERRY POINT IOWA. IT STILL LOOKS LIKE THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO DUBUQUE IOWA. TOTAL SNOWFALL AMOUNTS IN THESE AREAS WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. IAZ008-018-019-042245- /O.CAN.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ MITCHELL-FLOYD-CHICKASAW- INCLUDING THE CITY OF...CHARLES CITY 338 PM CST TUE DEC 4 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. AT THIS TIME...IT APPEARS THAT THE HEAVIEST SNOW WILL FALL EAST OF THESE COUNTIES. WITH THIS SAID...THESE COUNTIES MAY SEE UP TO TWO INCHES OF SNOW BY WEDNESDAY MORNING. $$ IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-050545- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 338 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... SURFACE OBSERVATIONS AND RADAR INDICATE THAT SNOW RATES OF A HALF INCH TO ONE INCH ARE CURRENTLY FALLING FROM ALONG THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM KASSON MINNESOTA TO STRAWBERRY POINT IOWA. THESE AREAS MAY SEE A TOTAL OF 2 TO 4 INCHES BY 6 PM. IT STILL LOOKS LIKE THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO DUBUQUE IOWA. TOTAL SNOWFALL AMOUNTS IN THESE AREAS WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE
000 WWUS43 KARX 042249 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 449 PM CST TUE DEC 4 2007 ...MODERATE TO HEAVY SNOW TO CONTINUE THROUGH THE EVENING... .SNOWFALL RATES HAVE INCREASED AND VISIBILITIES HAVE LOWERED AT MOST LOCATIONS LATE THIS AFTERNOON...AND THESE CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. A SNOW ADVISORY REMAINS IN EFFECT FOR MUCH OF THE AREA EXCEPT THE OSAGE AND CHARLES CITY AREAS OF NORTHEAST IOWA. WIDESPREAD VISIBILITIES BELOW A MILE ARE EXPECTED IN THE FALLING SNOW...WITH SOME LOCATIONS SEEING VISIBILITIES BELOW A HALF MILE AT TIMES. THIS WILL PRODUCE SNOW ACCUMULATION RATES FROM A HALF INCH TO INCH PER HOUR THROUGH A GOOD CHUNK OF THE EVENING HOURS OVER MOST OF THE SNOW ADVISORY AREA. WITH THE ONSET OF EVENING...AND TEMPERATURES FALLING...TRAVEL WILL BECOME TREACHEROUS AS WET ROAD SURFACES FREEZE UP...WITH MOST ROADS BECOMING SNOW COVERED...AND THE LOW VISIBILITIES. THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO DUBUQUE IOWA. TOTAL SNOWFALL AMOUNTS IN THESE AREAS WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-050700- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 449 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. EXPECT THE HEAVIEST SNOW TO FALL THROUGH MUCH OF THE EVENING HOURS BEFORE SNOW BEGINS TO TAPER OFF AFTER MIDNIGHT. VISIBILITIES IN FALLING SNOW WILL DROP BELOW A MILE IN MOST LOCATIONS...WITH SOME AREAS SEEING VISIBILITIES BELOW A HALF MILE IN HEAVY SNOW. THIS WILL RESULT IN SNOWFALL RATES RANGING FROM A HALF INCH TO INCH PER HOUR OVER THE ADVISORY AREA. THE HEAVIEST SNOW ACCUMULATIONS FROM THIS STORM SYSTEM WILL BE FOUND FROM THE INTERSTATE 94 CORRIDOR WEST TO A LINE FROM ROCHESTER MINNESOTA TO DUBUQUE IOWA. TOTAL SNOWFALL AMOUNTS IN THESE AREAS WILL LIKELY BE IN THE 4 TO 6 INCH RANGE. MEANWHILE 2 TO 4 INCHES WILL BE FOUND ACROSS THE REMAINDER OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 050107 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 707 PM CST TUE DEC 4 2007 ...HEAVIEST SNOW MOVING OUT...BUT PERSISTENT LIGHT SNOW CONTINUES... .THE BOUT OF MODERATE TO HEAVY SNOW WHICH MOVED INTO THE REGION FROM MID TO LATE AFTERNOON...AND PERSISTED INTO THE EARLY EVENING WAS SHIFTING SOUTHEAST INTO NORTHERN ILLINOIS. HOWEVER...A LARGE EXPANSE OF LIGHT TO MODERATE SNOW EXTENDING BACK INTO THE CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL CONTINUE TO MOVE THROUGH THE REGION THROUGH THE REST OF THE EVENING...CONTINUING INTO THE HOURS AFTER MIDNIGHT. SO FAR...MANY LOCATIONS HAVE RECEIVED BETWEEN 2 AND 4 INCHES OF SNOW...WITH TRAVEL REMAINING TREACHEROUS ON SNOW COVERED ROADS. LIGHT SNOW...WITH VISIBILITIES BETWEEN 1 AND 3 MILES...AND SNOWFALL RATES OF A QUARTER TO HALF AN INCH PER HOUR...WILL CONTINUE OVER THE AREA THROUGH MIDNIGHT. AFTER MIDNIGHT...SNOW SHOULD BEGIN TO RAPIDLY DIMINISH IN INTENSITY AND COVERAGE...AS IT SHIFTS TO THE SOUTHEAST. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED THROUGH THE REST OF THE STORM. THIS WILL BRING STORM TOTAL SNOWFALL AMOUNTS INTO THE 3 TO 5 INCH RANGE FOR MANY LOCATIONS IN THE SNOW ADVISORY AREA. DESPITE THE VERY POWDERY NATURE OF THE SNOW...BLOWING AND DRIFTING IS NOT EXPECTED TO BE SIGNIFICANT...THANKS TO NORTHEAST WINDS REMAINING BELOW 15 MPH. IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-050900- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 707 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. DESPITE THE HEAVIEST SNOWFALL MOVING OUT OF THE AREA...A LARGE EXPANSE OF LIGHT TO MODERATE SNOW EXTENDING BACK INTO CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL CONTINUE TO MOVE OVER THE AREA THROUGH THE EARLY MORNING HOURS. THIS WILL CONTINUE THE PERSISTENT LIGHT SNOW...WITH VISIBILITIES IN FALLING SNOW RANGING FROM 1 TO 3 MILES. THIS WILL YIELD SNOWFALL RATES OF A QUARTER TO HALF INCH PER HOUR. ADDITIONAL SNOWFALL AMOUNTS THROUGH 3 AM WILL RANGE FROM 1 TO 2 INCHES FOR MOST LOCATIONS. THIS WILL BRING STORM TOTAL SNOWFALL AMOUNTS TO 3 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 050303 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 903 PM CST TUE DEC 4 2007 ...PERSISTENT LIGHT SNOW CONTINUES...BUT WILL BEGIN TO DIMINISH... .A LARGE AREA OF LIGHT TO MODERATE SNOW CONTINUES TO MOVE OVER THE REGION AS LOW PRESSURE MOVES QUICKLY THROUGH IOWA INTO ILLINOIS. ANYWHERE FROM 2 TO 4 INCHES OF SNOW HAS FALLEN ACROSS MUCH OF THE AREA THROUGH MID-EVENING. RADAR TRENDS SUGGESTED THE SNOW WAS RAPIDLY DIMINISHING ACROSS CENTRAL MINNESOTA INTO NORTHERN WISCONSIN...AND THIS DIMINISHING TREND WILL CONTINUE TO PUSH RAPIDLY SOUTH THROUGH THE REST OF THE EVENING INTO THE OVERNIGHT. UNTIL THEN...LIGHT TO MODERATE SNOW CAN BE EXPECTED AND A SNOW ADVISORY REMAINS IN EFFECT. THE ADDITIONAL SNOW FROM LATE EVENING INTO THE EARLY MORNING HOURS ON WEDNESDAY WILL AMOUNT TO ANOTHER INCH...MAYBE TWO...WHICH WILL PUSH STORM TOTALS INTO THE 3 TO 5 INCH RANGE BY THE TIME THE SNOW TAPERS OFF DURING THE LATE NIGHT HOURS. IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-050900- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 903 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE REST OF THE EVENING BEFORE RAPIDLY TAPERING OFF THROUGH THE HOURS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 2 INCHES OF SNOW...ON TOP OF THE 2 TO 4 INCHES OF SNOW WHICH HAS ALREADY FALLEN...WILL PUSH MOST SNOW TOTALS INTO THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 050527 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1127 PM CST TUE DEC 4 2007 ...SNOW CONTINUING TO DECREASE AND DIMINISH... .THE ACCUMULATING SNOW CONTINUES TO RAPIDLY DIMINISH ACROSS THE AREA LATE THIS EVENING...AND WILL CONTINUE TO DO SO THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED FOR MUCH OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN WHERE SNOW HAS DIMINISHED TO FLURRIES. STEADY LIGHT SNOW OVER SOUTHWEST WISCONSIN AND PORTIONS OF NORTHEAST IOWA WILL ALSO DECREASE IN INTENSITY AND COVERAGE THROUGH 1 OR 2 AM...WITH FLURRIES THEREAFTER. ADDITIONAL SNOWFALL ACCUMULATIONS IN MOST LOCATIONS WILL BE LESS THAN AN INCH. STORM TOTAL SNOWFALL AMOUNTS ACROSS MUCH OF THE AREA WILL RANGE FROM 3 TO 5 INCHES. IAZ009-010-029-MNZ079-086>088-094-095-WIZ017-029-032>034-050630- /O.CAN.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ HOWARD-WINNESHIEK-FAYETTE-WABASHA-DODGE-OLMSTED-WINONA-MOWER- FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...DECORAH...OELWEIN...ROCHESTER... WINONA...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 1127 PM CST TUE DEC 4 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. WHILE OCCASIONAL VERY LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS PORTIONS OF THE AREA THROUGH 1 AM...THE ACCUMULATING SNOWS HAVE ENDED FOR THE MOST PART ACROSS THE AREA. ANY FURTHER ACCUMULATIONS WILL BE LESS THAN A HALF INCH. $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-050900- /O.CON.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1127 PM CST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH 1 AM ACROSS THE REGION...THEN BEGIN TO RAPIDLY TAPER OFF. ROADS WILL REMAIN SNOW COVERED AND SLIPPERY THROUGH MUCH OF THE NIGHT. ADDITIONAL SNOWFALL AMOUNTS WILL BE LESS THAN AN INCH. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 050908 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 308 AM CST WED DEC 5 2007 ...SNOW ENDING ACROSS THE AREA... .LOW PRESSURE HAD MOVED INTO CENTRAL ILLINOIS AS THE ACCUMULATING SNOWS HAS MOVED SOUTH OF THE AREA. THUS THE SNOW ADVISORY IS BEING ALLOWED TO EXPIRE. IAZ011-030-MNZ096-WIZ041>044-053>055-061-051015- /O.EXP.KARX.SN.Y.0008.000000T0000Z-071205T0900Z/ ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 308 AM CST WED DEC 5 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH SOME FLURRIES AND PATCHES OF LIGHT SNOW ARE STILL POSSIBLE OVER THE NEXT HOUR OR SO THE ACCUMULATIONS SNOWS HAVE MOVED SOUTH OF THE AREA. THUS THE SNOW ADVISORY IS BEING ALLOWED TO EXPIRE. $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Dec 4, 3:00 AM CST, 38 minutes earlier.
Area forecast discussion, Dec 4, 3:00 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR WWA INFORMATION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CST TUE DEC 4 2007
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
FORECAST FOCUS IS ON ACCUMULATING SNOW TODAY THROUGH TONIGHT...AS
WELL AS POTENTIAL FOR SNOWFALL THURSDAY INTO THURSDAY NIGHT.
SURFACE MAP EARLY THIS MORNING SHOWS LOW PRESSURE TAKING SHAPE OVER
EASTERN MT WITH A WARM FRONTAL BOUNDARY EXTENDING SOUTHEAST THROUGH
SD INTO WESTERN IA. IR SATELLITE SHOWING ISENTROPIC UPGLIDE OVER THE
FRONTAL BOUNDARY PRODUCING QUITE A BIT OF MID/HIGH CLOUDS ACROSS THE
AREA. WV IMAGERY SHOWING A VERY IMPRESSIVE PACIFIC MOISTURE PLUME
INTO THE INTERMOUNTAIN WEST/NORTHERN PLAINS FOR THE NORTHERN PLAINS
LOW PRESSURE SYSTEM TO WORK WITH.
00Z 04DEC07 GFS AND NAM IN GOOD AGREEMENT WITH LOW MOVING FROM THE
NORTHERN PLAINS THROUGH THE AREA TONIGHT.
THE LOW OVER MT WILL MOVE SOUTHEAST INTO NORTHWEST IA BY LATE THIS
AFTERNOON. IMPRESSIVE ISENTROPIC LIFT NOTED ACROSS THE AREA ON NAM
285K SURFACE. WITH AFOREMENTIONED PACIFIC MOISTURE FETCH TO WORK
WITH...COLUMN SHOULD SATURATE IN RAPID FASHION BY THIS AFTERNOON
WITH LIGHT TO MODERATE SNOW OVERSPREADING THE ENTIRE AREA FROM
NORTHWEST TO SOUTHEAST. THE LOW WILL CONTINUE TO MOVE SOUTHEAST INTO
CENTRAL IL THIS EVENING. CROSS SECTIONS SHOW STRONGEST LIFT TO OCCUR
LATE THIS AFTERNOON THROUGH EARLY EVENING WITH 12-14 MICROBARS PER
SECOND JUXTAPOSED NEAR -15C ISOTHERM FOR FAVORABLE DEEP DENDRITIC
GROWTH. ALSO...MODERATE FRONTOGENETIC FORCING OCCURING IN THE
700-500MB LAYER COUPLED WITH SHALLOW LAYER OF NEGATIVE EPV. THIS
SIGNAL LOOKS LIKE IT WILL PRODUCE A BAND OF MODERATE SNOW WITH THE
HEAVIEST ACCUMULATION AXIS EXTENDING FROM NEAR LAKE CITY MN THROUGH
LA CROSSE AND BOSCOBEL. WITH SPECIFIC HUMIDITY APPROACHING
3G/KG...UPPED SNOW AMOUNTS A BIT. BASED ON ALL THIS...WILL HOIST A
SNOW ADVISORY FOR 3-6 INCHES ACROSS THE ENTIRE AREA...IN EFFECT FROM
NOON TODAY THROUGH 3 AM WEDNESDAY MORNING.
THE SNOW WILL LET UP DURING THE PRE-DAWN HOURS WEDNESDAY AS THE LOW
CONTINUES TO PULL AWAY FROM THE REGION INTO SOUTHERN IN. HAVE OPTED
TO KEEP FLURRIES IN THROUGH WEDNESDAY MORNING...THEN GO DRY BY
WEDNESDAY AFTERNOON WITH HIGH PRESSURE/SUBSIDENCE BUILDING IN FROM
THE NORTHERN PLAINS.
ACTIVE WINTER WEATHER PATTERN WILL CONTINUE THIS WEEK WITH YET
ANOTHER LOW PRESSURE SYSTEM MOVING OUT OF THE PLAINS TOWARD THE AREA
THURSDAY THROUGH THURSDAY NIGHT. LOOKS LIKE THIS SYSTEM WILL HAVE A
BROAD AREA OF ISENTROPIC UPGLIDE AND AMPLE MOISTURE TO WORK WITH.
BASED ON THIS AND RUN TO RUN CONSISTENCY WITH THIS SIGNAL...WENT
WITH LIKELY SNOW POPS WITH ACCUMULATING SNOW LIKELY.
.LONG TERM...FRIDAY THROUGH MONDAY
00Z GFS AND ECMWF CONTINUE THE ACTIVE WINTER WEATHER PATTERN. BOTH
MODELS VERY CONSISTENT WITH A PIECE OF ENERGY EJECTING OUT OF THE
ROCKIES INTO IL SATURDAY THROUGH SUNDAY. LOOKS LIKE THIS SYSTEM WILL
PULL AMPLE MOISTURE AND WARMER AIR INTO THE UPPER MIDWEST FOR
PERHAPS MORE ACCUMULATING SNOW AND A WINTERY MIX FOR SOUTHERN
PORTIONS OF THE AREA. MONDAY APPEARS DRY AT THIS POINT AS A RIDGE OF
HIGH PRESSURE TRIES TO TAKE HOLD ACROSS THE AREA. CURRENT EXTENDED
DATABASE HAS THIS COVERED FAIRLY WELL...SO NO CHANGES WERE MADE AT
THIS TIME.
&&
.AVIATION...
HIGH CLOUDS WILL CONTINUE ACROSS THE TAF SITES THROUGH MUCH OF THE
MORNING. BY MIDDAY...CEILINGS WILL BEGIN TO LOWER AS AN AREA OF LOW
PRESSURE DROPS THROUGH THE DAKOTAS. SNOW WILL SPREAD INTO THE AREA
THIS AFTERNOON DROPPING CEILINGS AND VISIBILITIES INTO THE IFR
CATEGORY BY 20Z WITH THIS CONTINUING THROUGH 06Z AT BOTH KRST AND
KLSE. VISIBILITIES WILL BEGIN TO IMPROVE BETWEEN 09Z-12Z WEDNESDAY
MORNING BUT CEILINGS WILL REMAIN IN THE IFR CATEGORY. TOTAL SNOW
ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED BY WEDNESDAY MORNING WITH
THE HEAVIEST SNOW AXIS AFFECTING KLSE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM NOON TODAY TO 3 AM CST WEDNESDAY FOR WIZ017-
WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...SNOW ADVISORY FROM NOON TODAY TO 3 AM CST WEDNESDAY FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...SNOW ADVISORY FROM NOON TODAY TO 3 AM CST WEDNESDAY FOR IAZ008-
IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...DAS
AVIATION..........RABERDINGHazardous weather outlook, Dec 3, 3:09 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CST MON DEC 3 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 309 PM CST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS MINNESOTA TUESDAY...ACROSS CENTRAL IOWA TUESDAY EVENING AND INTO SOUTHERN INDIANA BY WEDNESDAY MORNING. SNOW WILL DEVELOP EAST OF THE LOW TRACK...AND SPREAD ACROSS MUCH OF THE UPPER MIDWEST TUESDAY AND TUESDAY NIGHT. BASED ON THE EXPECTED LOW TRACK...THE BAND OF HEAVIEST SNOW WOULD FALL ALONG A LINE FROM LAKE CITY TO LA CROSSE AND RICHLAND CENTER...WHERE AMOUNTS OF 3 TO AS MUCH AS 5 INCHES WILL BE POSSIBLE. LESSER AMOUNTS OF SNOW...TWO TO 3 INCHES...ARE EXPECTED IN THE MEDFORD WISCONSIN AND CHARLES CITY IOWA AREAS...ON EITHER SIDE OF THE HEAVIER SNOW BAND. HOWEVER...ANY SHIFT IN THE TRACK OF THE LOW WILL SHIFT WHERE THE BAND OF HEAVIER SNOW WILL FALL. THE ACTIVE WINTER PATTERN WILL CONTINUE LATER THIS WEEK AS TWO MORE LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION. THE FIRST WILL MOVE THROUGH THURSDAY NIGHT. THE SECOND STORM SYSTEM...WHICH LOOKS TO BE STRONGER...WOULD AFFECT THE AREA FOR THE WEEKEND. BOTH OF THESE SYSTEMS HAVE THE POTENTIAL TO PRODUCE MORE MEASURABLE SNOW. HOWEVER...MUCH UNCERTAINTY EXISTS WITH THE TIMING AND POTENTIAL TRACKS OF THESE LATER SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOWFALL REPORTS WOULD BE APPRECIATED TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Snow Advisories in Wisconsin, 2007Snow Advisories in Iowa, 2007Snow Advisories in Minnesota, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.